MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER

ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER
Catalog Number 03157334001
Medical Device Problem Codes Unable to Obtain Readings (1516); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The roche 9180 sodium electrode lot number is 31244847.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable roche 9180 sodium electrode results from two patient samples tested on the electrolyte analyzer w/o starterkit 9180.Patient sample 1: the initial result using an old reference electrode with a non-roche reference electrode housing was 93.000 mmol/l.The repeat result using a new reference electrode with a non-roche reference electrode housing was 142.000 mmol/l.Patient sample 2: the high result was 113.000 mmol/l.The low result was 102.000 mmol/l.The questionable results were not reported outside the laboratory.
 
Additional Manufacturer Narrative
In the initial mdr, h11 additional narrative update: the roche 9180 sodium electrode expiration date is 30-may-2025.The investigation included a review of the data set provided by the customer: the sodium electrode calibration for one standard is above the range.The qc results were within the specified ranges.The field service engineer inspected the analyzer and replaced the reference housing and reference electrode.The investigation determined that the event was consistent with the interplay between specific core components within the system (non-roche reference electrode, sodium electrode, and system reagents).The investigation determined that the service actions resolved the issue.
 
Additional Manufacturer Narrative
On 17-jul-2025, the customer reported additional questionable roche 9180 sodium electrode results from two patient samples tested on the electrolyte analyzer w/o starterkit 9180.On 26-may-2025: patient sample (b)(6) the initial result was 100 mmol/l with a data flag.The first repeat result was 111 mmol/l with a data flag.The second repeat result was 100 mmol/l with a data flag.Patient sample (b)(6) the initial result was 102 mmol/l with a data flag.The first repeat result was 113 mmol/l with a data flag.
 
Additional Manufacturer Narrative
The root cause of the issue was related to a reference electrode manufactured by diamond diagnostics (dd ref electrode) used with the 9180 electrolyte analyzer.The reference electrode used (dd ref electrode) is covered by a roche-initiated recall.Customers using the dd ref electrode were instructed to immediately stop using the sodium (na) results from their 9180 analyzers.The affected reference electrode was not distributed in the united states.Customers in the united states use the roche reference electrode and the reference electrode housing.No further action is needed for customers in the united states.

Brand Name
ROCHE 9180 ELECTROLYTE ANALYZER
Common Device Name
ELECTROLYTE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22306541
Report Number1823260-2025-01909
Device Sequence Number7997741
Product Code JFP
UDI-Device Identifier04015630031832
UDI-Public04015630031832
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03157334001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/17/2025
09/11/2025
10/22/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/13/2025
10/03/2025
11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown